Alert archive / California / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this severe thunderstorm warning at Jun 2, 2009, 2:26 PM PDT for Trinity County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2009, 2:26 PM PDT (21:26 UTC)
- Expired
- Jun 2, 2009, 3:00 PM PDT
- In force
- 34 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 87 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KEKA 022126 SVREKA CAC105-022200- /O.NEW.KEKA.SV.W.0005.090602T2126Z-090602T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EUREKA CA 226 PM PDT TUE JUN 2 2009 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA... * UNTIL 300 PM PDT * AT 223 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND GUSTY WINDS TO NEAR 50 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF FOREST GLEN...OR 12 MILES WEST OF YOLLA BOLLY DISTRICT RS...AND MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEANUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4052 12344 4060 12314 4029 12306 4024 12325 TIME...MOT...LOC 2124Z 161DEG 18KT 4032 12318 $$ BK
1 follow-up statement
000 WWUS56 KEKA 022152 SVSEKA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 252 PM PDT TUE JUN 2 2009 CAC105-022200- /O.CON.KEKA.SV.W.0005.000000T0000Z-090602T2200Z/ TRINITY CA- 252 PM PDT TUE JUN 2 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR CENTRAL TRINITY COUNTY... AT 250 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR PEANUT...OR 15 MILES WEST OF YOLLA BOLLY DISTRICT RS...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4052 12344 4060 12314 4029 12306 4024 12325 TIME...MOT...LOC 2150Z 161DEG 18KT 4044 12324 $$ BK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:30 AM PDT, 10 hours 56 minutes earlier.
Area forecast discussion, Jun 2, 3:30 AM PDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 330 AM PDT TUE JUN 2 2009 .SYNOPSIS...A LARGE AREA OF LOW PRESSURE IN THE EASTERN PACIFIC WILL CONTINUE TO PUMP MOIST AIR INTO CALIFORNIA. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH FRIDAY. && .SHORT TERM (TODAY THROUGH THURSDAY)...CONVECTIVE ACTIVITY HAS WANED SIGNIFICANTLY OVER THE LAST 4-5 HOURS DESPITE A DEEP MOIST LAYER AND GENERALLY FAVORABLE DYNAMICS AND INSTABILITY ASSOCIATED AN APPROACHING CUT OFF LOW. COULD BE THE LULL BEFORE THE (STORM) AS ANOTHER ROUND OF CONVECTION IS EXPECTED LATER TODAY...WHICH MAY BE THE MOST INTENSE YET. THE STORM PREDICTION CENTER HAS INDICATED A THREAT OF SEVERE WEATHER ACROSS A MAJORITY OF THE CWA BEGINNING LATER THIS MORNING. ALTHOUGH 1INCH HAIL IS UNLIKELY OVER THE CWA DIME TO PENNY SIZE IS NOT OUT OF THE QUESTION AS ANOTHER SHORT WAVE ROTATES AROUND THE APPROACHING LOW LATER TODAY ENHANCING CONVECTIVE POTENTIAL. MUCAPE VALUES ARE NEARLY OFF THE CHART OVER THE CWA AT THE TIME OF MAXIMUM DAYTIME HEATING. A RETURN OF A MODERATE THETA A RIDGE ACROSS THE NORTHERN PORTION OF THE CWA ALONG WITH STRONG DIFFLUENT FLOW ACROSS MUCH OF NORTHERN CALIFORNIA. STORM DEVELOPMENT MAY CONTINUE WELL INTO THE EVENING AND NIGHTIME HOURS TONIGHT AS ANOTHER FAVORABLE AREA OF LIFT OCCURS TO THE SOUTHEAST WHERE MID LEVEL STEERING FLOW WOULD CARRY STORMS BACK ACROSS THE EKA CWA...WHILE AT THE SAME TIME BEING SUSTAINED BY THE NOSE OF A 60-70KT JET OVERHEAD. CONVECTIVE POTENTIAL CONTINUES INTO WEDNESDAY BUT SLIGHTLY REDUCED AS THE PARENT LOW FINALLY TRECKS EASTWARD AND FLOW BECOMES ALMOST EASTERLY BY THE END OF THE DAY AND INTO THURSDAY. TONKIN .PREVIOUS LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...THE LARGE UPPER LOW OFF THE CALIFORNIA COAST IS FORECAST WITH GOOD MODEL AGREEMENT TO MOVE ONSHORE THURSDAY NIGHT NORTH OF POINT CONCEPTION. THE LOW IS FORECAST TO SWING NORTHEAST ACROSS THE REGION ON FRIDAY WITH CONTINUED MOISTURE AND INSTABILITY...SO KEPT SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE CWA THROUGH FRIDAY. ALLOWED TSTM ACTIVITY TO CEASE FRIDAY NIGHT AS THE LOW IS DEPICTED MOVING FURTHER INLAND TO THE NORTHEAST. SATURDAY INTO SUNDAY MODELS DEPICT THE LOW ELONGATING FROM SW TO NE ACROSS THE WESTERN UNITED STATES...ULTIMATELY FORMING A SPLIT FLOW ALOFT WITH THE SOUTHERN LOW PUSHING OFFSHORE OVER THE SOUTHERN CALIF WATERS...AND THE NORTHERN WAVE MOVING EASTWARD FAIRLY RAPIDLY. THIS SOLUTION WOULD LEAVE NORTHERN CALIFORNIA IN A REGION OF WEAK FLOW ALOFT AND AT THE SURFACE...BUT WITH MOISTURE LINGERING OVER THE AREA A CONTINUED LOW CHANCE OF SHOWERS THROUGH THE EXTENDED SEEMS APPROPRIATE. CMC && .AVIATION...A MIXED BAG OF CLOUDS AND AVIATION WEATHER PERSISTS ACROSS NORTHWEST CALIFORNIA AS A LOW PRESSURE SYSTEM DRAWS NEARER TO THE COAST. DESPITE VERY WEAK OFFSHORE FLOW AND FAIRLY GOOD MIXING AT MID LEVELS THE MARINE LAYER, ALBEIT SHALLOW, REMAINS ENTRENCHED BRINGING MVFR CIGS TO THE COASTAL TERMINALS. MEANWHILE THE ATMOSPHERE IS DESTABILIZING WHICH WILL ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE PERIOD ACROSS THE INTERIOR AND THE COAST. THE CURRENT PATTERN SHOULD CONTINUE THROUGH THE NEXT COUPLE OF TAF CYCLES. && .EKA WATCHES/WARNINGS/ADVISORIES... NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jun 2, 4:03 AM PDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 403 AM PDT TUE JUN 2 2009 CAZ001>004-076-031115- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 403 AM PDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS NORTHWEST CALIFORNIA TODAY AND TONIGHT. STORMS WILL BE ACCOMPANIED BY LIGHTNING...HAIL ...GUSTY WINDS AND POTENTIALLY HEAVY RAIN. ALTHOUGH A MAJORITY OF THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...THE THREAT OF ISOLATED STORMS CONTAINING DAMAGING WINDS OR HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS NORTHWEST CALIFORNIA WEDNESDAY AND THURSDAY. STORMS WILL BE ACCOMPANIED BY LIGHTNING...HAIL ...GUSTY WINDS AND POTENTIALLY HEAVY RAIN. ALTHOUGH A MAJORITY OF THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...THE THREAT OF ISOLATED STORMS CONTAINING DAMAGING WINDS OR HAIL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS SUCH AS LIGHTNING...STRONG WINDS...HAIL OR FLOODING TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.
In the hours before
Special weather statement, Jun 2, 8:49 AM PDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 849 AM PDT TUE JUN 2 2009 CAZ001>004-076-030000- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 849 AM PDT TUE JUN 2 2009 SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS NORTHERN CALIFORNIA ACCOMPANIED BY FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS. SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORM ACTIVITY WILL LIKELY CONTINUE INTO THE LATE EVENING HOURS. PEOPLE TRAVELING OR PLANNING OUTDOOR ACTIVITY THIS AFTERNOON ARE URGED TO USE CAUTION. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST FORECASTS AND INFORMATION. BK
Special weather statement, Jun 2, 1:14 PM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 114 PM PDT TUE JUN 2 2009 CAZ001-003-004-076-022215- REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- MENDOCINO INTERIOR- 114 PM PDT TUE JUN 2 2009 SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN CALIFORNIA THIS AFTERNOON ACCOMPANIED BY FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. SOME OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS IS POSSIBLE IN THE HEAVIEST DOWNPOURS. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE INTO THE LATE EVENING HOURS. PEOPLE TRAVELING OR PLANNING OUTDOOR ACTIVITY THIS AFTERNOON ARE URGED TO USE CAUTION...AND STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST FORECASTS AND INFORMATION.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:49 PM PDT | Severe Thunderstorm Warning | EKA | Humboldt | 17 min |
| Jun 2, 2:15 PM PDT | Severe Thunderstorm Warning | EKA | Del Norte | 30 min |
| Jun 2, 2:59 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 16 min |
Nearby
Severe Thunderstorm Warnings in California, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.